Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 17, NWS Goodland, KS

August 29, 20089 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Aug 29, 2008, 3:01 PM CDT for 9 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Aug 31, 2008, 5:41 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2008, 3:01 PM CDT (20:01 UTC)
In effect from
Aug 31, 2008, 5:41 AM CDT
Expired
Aug 31, 2008, 8:00 PM CDT
In force
14 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 16 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2135 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 292001
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT FRI AUG 29 2008


COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-300415-
/O.NEW.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
201 PM MDT FRI AUG 29 2008 /301 PM CDT FRI AUG 29 2008/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM MDT
/8 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 7 PM
MDT /8 PM CDT/ SUNDAY. 

SUSTAINED SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOPED DURING THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO
RAPIDLY DECREASE NEAR SUNSET SUNDAY EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

05/MM
7 follow-up statements
000 
WWUS73 KGLD 300402
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1002 PM MDT FRI AUG 29 2008

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301200-
/O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
1002 PM MDT FRI AUG 29 2008 /1102 PM CDT FRI AUG 29 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY. 

SUSTAINED SOUTHERLY WINDS OF 30 MPH WITH GUSTS TO 45 MPH WILL
DEVELOPED DURING THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO
RAPIDLY DECREASE NEAR SUNSET SUNDAY EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 301121
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
521 AM MDT SAT AUG 30 2008

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-301900-
/O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
521 AM MDT SAT AUG 30 2008 /621 AM CDT SAT AUG 30 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP DURING
THE DAY ON SUNDAY. THE WINDS ARE TO EXPECTED TO DECREASE EARLY IN
THE EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
000 
WWUS73 KGLD 302003
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
203 PM MDT SAT AUG 30 2008

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-311200-
/O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
203 PM MDT SAT AUG 30 2008 /303 PM CDT SAT AUG 30 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO
7 PM MDT /8 PM CDT/ SUNDAY. 

SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF UP TO 50 MPH WILL
DEVELOP DURING THE DAY ON SUNDAY. WINDS ARE EXPECTED TO DECREASE
LATE SUNDAY EVENING. 

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

FOLTZ
000 
WWUS73 KGLD 311041
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
441 AM MDT SUN AUG 31 2008

KSZ003-NEZ081-311800-
/O.EXA.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
DECATUR-RED WILLOW-
INCLUDING THE CITIES OF...OBERLIN...MCCOOK
541 AM CDT SUN AUG 31 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL
DEVELOP DURING THE DAY. WINDS ARE EXPECTED TO DECREASE DURING THE
EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-311800-
/O.CON.KGLD.WI.Y.0017.080831T1500Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON
441 AM MDT SUN AUG 31 2008 /541 AM CDT SUN AUG 31 2008/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING. 

SOUTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL
DEVELOP DURING THE DAY. WINDS ARE EXPECTED TO DECREASE DURING THE 
EVENING.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

BULLER
000 
WWUS73 KGLD 311757
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1157 AM MDT SUN AUG 31 2008

COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010100-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
1157 AM MDT SUN AUG 31 2008 /1257 PM CDT SUN AUG 31 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS AROUND 35 MPH WITH GUSTS APPROACHING 50 MPH WILL
CONTINUE ALONG AND WEST OF HIGHWAY 83 THROUGH LATE AFTERNOON.
WINDY CONDITIONS ARE EXPECTED TONIGHT...HOWEVER SUSTAINED SPEEDS
WILL FALL TO AROUND 20 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$
000 
WWUS73 KGLD 312132
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM MDT SUN AUG 31 2008

COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010100-
/O.CON.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
332 PM MDT SUN AUG 31 2008 /432 PM CDT SUN AUG 31 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS OF 35 TO 40 MPH WITH GUSTS APPROACHING 55 MPH
WILL CONTINUE ALONG AND WEST OF HIGHWAY 83 THROUGH THE REMAINDER
OF THE AFTERNOON. WINDY CONDITIONS ARE EXPECTED TONIGHT...HOWEVER
SUSTAINED SPEEDS WILL FALL TO AROUND 20 MPH.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

$$

DDT
000 
WWUS73 KGLD 010050
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
650 PM MDT SUN AUG 31 2008

...SOUTHERLY WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE
OVERNIGHT HOURS...

COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-010200-
/O.EXP.KGLD.WI.Y.0017.000000T0000Z-080901T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-
THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
TRENTON...MCCOOK
650 PM MDT SUN AUG 31 2008 /750 PM CDT SUN AUG 31 2008/

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING. 

SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CONTINUE
INTO THE EARLY EVENING HOURS BEFORE FURTHER DECREASING INTO THE 15
TO 20 MPH RANGE WITH A FEW HIGHER GUSTS AFTER MIDNIGHT. WINDS WILL
INCREASE AGAIN AFTER SUNRISE MONDAY AND CONTINUE THROUGH THE DAY
WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS. 

$$

DDT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Aug 29, 6:29 AM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Aug 29, 6:29 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
529 AM MDT FRI AUG 29 2008

.DISCUSSION...
225 AM MDT FRI AUG 29 2008

FORECAST PROBLEMS WILL BE CHANCES OF PRECIPITATION INTO THE
BEGINNING OF NEXT WEEK...WIND SPEEDS DURING THE WEEKEND...AND
DEGREE OF WARM UP BEFORE THE NEXT FRONT ARRIVES. SATELLITE SHOWING A
PROGRESSIVE FLOW FROM THE PACIFIC INTO THE NORTHERN PORTION OF THE
COUNTRY AND CANADA. THE FLOW DOES BECOME BLOCKED UP SOME OVER THE
WESTERN ATLANTIC. BROAD RIDGE IS IN CONTROL OVER MOST OF THE SOUTHERN
PORTION OF THE COUNTRY WITH SEVERAL SHORTWAVE TROUGHS MOVING ACROSS
THE TOP OF IT.

NO KLBF OBSERVATION IN THE UPPER AIR ANALYSIS. SATELLITE SHOWED
MODELS CATCHING SHORTWAVE FEATURES FINE. MODELS INITIALIZED WELL ON
MID LEVELS. HOWEVER...THE NAM/GFS DID SLIGHTLY BETTER THAN THE UKMET
ON THE RIDGE STRENGTH. HOWEVER THE MODELS LOOK TO BE TOO MOIST AT MID
LEVELS WITH THE GFS LOOKING TO BE THE BEST AT THIS TIME. AT THE
SURFACE...MODELS WERE PUTTING THE SURFACE RIDGE TOO FAR EAST TOO
FAST. INITIALLY THE ECMWF AND GFS WERE CATCHING IT BETTER BUT THEN
THE NAM AND ECMWF CATCH IT BETTER BY 12Z. ALSO NAM AND ECMWF ARE MORE
ALIKE WITH SURFACE WIND FIELD THROUGH THE PERIOD WHICH IS HAVING THE
LEE TROUGH FURTHER WEST AND CLOSER TO THE FRONT RANGE WHICH MAKES
SENSE WITH THE FLOW ALOFT. GFS IS TOO FAR EAST WITH THE LEE TROUGH.

THE GFS AND UKMET WERE A LITTLE TOO WARM...ESPECIALLY TO OUR SOUTH.
THE NAM AND ECMWF WERE DOING SLIGHTLY BETTER. WILL BE GOING WITH A
BLEND OF THE NAM...ECMWF...AND RECENT TRENDS/BIASES.

TODAY/TONIGHT...AT THIS TIME...LIGHT SHOWERS ARE MOVING ACROSS EAST
CENTRAL COLORADO. ALSO HAVE PATCHY FOG IN THE FORECAST EARLY ON.
THIS AREA MAY BE DUE TO SHORTAVE TROUGH MENTIONED ABOVE PLUS LEFT
FRONT QUADRANT OF THE JET. ALSO MAY BE SOME WEAK ISENTROPIC GOING
ON AS WELL. MODEL SOUNDINGS WOULD SAY THIS ACTIVITY WILL NOT MAKE
INTO THE AREA. LOOKS LIKE IT IS HOLDING TOGETHER FINE. WILL INSERT
SOME SLIGHT CHANCE POPS IN THE SOUTHERN PORTION OF THE AREA. BECAUSE
OF THE PRECIPITATION WILL REMOVE THE FOG.

OTHERWISE BELIEVE RIDGING AND DRIER AIR ALOFT WILL BE PULLED OVER THE
AREA TODAY BEHIND SYSTEM NEAR THE UNITED STATES AND CANADIAN BORDER.
HEIGHT RISES OCCURING IN THE NIGHT. MODELS PUSH THROUGH A SHORTWAVE
TROUGH...AND CAN SEE IT ON SATELLITE. HOWEVER...MODELS PRODUCE LITTLE
LIFT WHICH MAKES SENSE SINCE HEIGHTS ARE RISING. FRONTAL ZONE TO OUR
SOUTH AND BROAD/ELONGATED RIDGE TO OUR SOUTH AND WEST WILL KEEP DEEP
MOISTURE FROM MOVING INTO THE AREA. WILL KEEP THIS PERIOD DRY WHICH
ALSO MATCHES WELL WITH NEIGHBORS WHICH HAVE PRECIPITATION FURTHER
SOUTH. DUE TO THE PROXIMITY OF THE SURFACE RIDGE...WILL CHOSE TO GO
CLOSER TO THE COOLER GUIDANCE FOR TODAY.

SATURDAY/SATURDAY NIGHT...DESPITE THE CONTINUED PRESENCE OF ABOVE
MENTIONED SHORTWAVE TROUGH...MODELS CONTINUE TO PRODUCE LITTLE
LIFT. MAIN SURFACE CONVERGENCE AND MID LIFT DO LIE FURTHER WEST.
ALSO MID LEVELS ARE MUCH DRIER THAN DAY BEFORE. WILL CONTINUE
WITH A DRY FORECAST. THE BIG STORY WILL BE THE WIND. WILL HAVE
DECENT PRESSURE FALLS IN THE WEST...PRESSURE GRADIENT NEAR 7-8 MB...
AND GOOD LOW LEVEL LAPSE RATES. AS A RESULT...BUMPED UP WIND SPEEDS
FOR THE DAY ALTHOUGH NOT AS MUCH AS THE MAV WHICH MAY BE TOO
AGGRESSIVE TOO EARLY.

MAV LOOKS TOO WARM ON MAXES WHICH HAS BEEN A BIAS RECENTLY. WILL
CHOOSE TO GO SLIGHTLY COOLER THAN IT. WINDS SHOULD STAY UP AND KEEP
MINS MILD.

SUNDAY/SUNDAY NIGHT...ABOVE MENTIONED SHORTWAVE TROUGH FINALLY MOVES
TO THE NORTH AND EAST AWAY FROM THE FORECAST AREA. THIS ACTUALLY
MAY MAKE THE WIND SITUATION WORSE. MODELS INDICATE MORE SUBSIDENCE
THAN THE DAY BEFORE. PRESSURE FALLS ARE NOT QUITE AS HIGH BUT
PRESSURE GRADIENT IS ABOUT THE SAME OR SLIGHTLY INCREASES. LAPSE
RATES LOOK TO BE BETTER THROUGH A DEEPER DEPTH AS WELL. SO INCREASED
THE WINDS MORE. THE MAV IS SHOWING WELL ABOVE ADVISORY CRITERIA...
ESPECIALLY IN THE WEST...WITH THE MET NEAR TO SLIGHTLY ABOVE IN THE
SAME AREA. CHOSE TO GO CLOSER TO THE MET AND NEAR ADVISORY CRITERIA.
IF GOOD MIXING IS REALIZED...THE MAV NUMBERS MAY BE NOT TOO BAD. BUT
WILL WAIT A FEW MORE RUNS ON THAT. WILL BRIEF THE ONCOMING SHIFT AND
HIT THIS DAY AND POSSIBLY SATURDAY IN THE HWO.

ANOTHER CHANGE FOR SUNDAY WAS TO PULL POPS FROM THE AREA DURING THE
DAY. BETTER LIFT AND MOISTURE LOOK TO STILL BE WEST OF THE FORECAST
AREA. SO DELAYED THE SLIGHT CHANCE POPS UNTIL THE NIGHT. DUE TO
STRONGER LEE TROUGH AND MORE OF AN EASTERLY COMPONENT TO THE WIND
WILL TEND TO GO NEAR TO SLIGHTLY BELOW GUIDANCE IS CLOSER THIS DAY.

FOR MONDAY INTO TUESDAY...LIKE THE SLOWER COLD FRONTAL PASSAGE OF THE
ECMWF OVER THE GFS BASED ON ITS BETTER HANDLING OF THE LEE TROUGH
AND DEEPENING GREAT BASIN SYSTEM STRONGER SOUTH TO SOUTHWEST FLOW
ALOFT. SO IT SHOULD STILL REMAIN RATHER WARM...AND MAY TWEEK MAXES UP
A LITTLE BUT WILL DEPEND ON HOW WARM THE NEIGHBORS HAVE IT. THE
SLOWER ECMWF WOULD SUPPORT HAVING THE MAIN PRECIPITATION STARTING
LATE TUESDAY AFTERNOON INTO THE NIGHT WITH THE GFS A LITTLE FURTHER
SOUTH AND EAST THAN THE ECMWF. MAY TWEEK THIS TIME PERIOD.

THANKS TO ALL FOR COLLABORATION.

BULLER
&&

.AVIATION...
528 AM MDT FRI AUG 29 2008

FOR THE 12Z TAFS... VFR CONDITIONS WILL CONTINUE AT KGLD & KMCK
THROUGH THE TAF PERIOD. CURRENT SHOWERS TO THE WEST OF KGLD ARE
EXPECTED TO REMAIN SOUTH OF THE TERMINAL. SOUTHERLY WINDS WILL PICK
TO 10-15 KNOTS BY MID-DAY.

KJ
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 29, 11:41 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT FRI AUG 29 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301230-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT FRI AUG 29 2008 /1141 AM CDT FRI AUG 29 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND AN ISOLATED THUNDERSTORM WILL BE POSSIBLE GENERALLY
SOUTH OF INTERSTATE 70. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS AN UPPER LEVEL STORM SYSTEM BEGINS TO APPROACH THE TRI STATE
REGION SUNDAY...SOUTHERLY WINDS WILL INCREASE TO AROUND 30 MPH
WITH GUSTS AS HIGH AS 45 MPH POSSIBLE. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH WEDNESDAY AS A SERIES
OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE CENTRAL HIGH
PLAINS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FOLTZ

Nearby

Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.